Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 29, NWS Lake Charles, LA

October 16, 2006Jasper County, Texas

NWS Lake Charles, LA issued this tornado warning at Oct 16, 2006, 6:55 AM CDT for Jasper County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 16, 2006, 6:55 AM CDT (11:55 UTC)
Expired
Oct 16, 2006, 7:30 AM CDT
In force
35 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Jasper County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 16, 5:58 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 161155
TORLCH
TXC241-161230-
/O.NEW.KLCH.TO.W.0029.061016T1155Z-061016T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
655 AM CDT MON OCT 16 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  JASPER COUNTY IN SOUTHEAST TEXAS

* UNTIL 730 AM CDT

* AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER MT.
  UNION...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   ROGANVILLE BY 700 AM CDT
   JASPER BY 705 AM CDT
   HOLLY SPRINGS BY 710 AM CDT

A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3071 9410 3058 9399 3077 9388 3094 9387
      3111 9392

$$

K. KUYPER
1 follow-up statement
000 
WWUS54 KLCH 161203
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 AM CDT MON OCT 16 2006

TXC241-161230-
/O.CON.KLCH.TO.W.0029.000000T0000Z-061016T1230Z/
JASPER TX-
703 AM CDT MON OCT 16 2006

...A TORNADO WARNING CONTINUES UNTIL 730 AM CDT FOR JASPER COUNTY...

AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MAGNOLIA
SPRINGS..MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  ROGANVILLE BY 710 AM CDT
  HOLLY SPRINGS BY 715 AM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING
FOR SOUTH CENTRAL LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 100 PM CDT MONDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA AND
SOUTHEAST TEXAS.

LAT...LON 3071 9410 3058 9399 3077 9388 3094 9387
      3111 9392

$$

K. KUYPER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 16, 3:42 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Oct 16, 3:42 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 AM CDT MON OCT 16 2006

.DISCUSSION...VERY BUSY HERE TONIGHT AND AFD WILL BE BRIEF.
WIDESPREAD RAINS AND EMBEDDED THUNDERSTORMS ALONG AND SOUTH OF
NORTHWARD RETREATING WARM FRONT. BOUNDARY CURRENTLY MOVING INTO NORTH
LOUISIANA. SEEING A FEW SPIN UPS WITH CONVECTION OVER THE NEAR COASTAL
WATERS...BUT FORTUNATELY FEATURES HAVE BEEN SHOWING A RAPID
DISSIPATION UPON MOVING ONSHORE. WIDESPREAD RAINS EXPECTED TO
CONTINUE TODAY AS REGION REMAINS IN A MOIST SOUTH SOUTHWESTERLY
FLOW...WITH CONTINUED SHORTWAVE ENERGY MOVING ACROSS THE AREA
AHEAD OF MAIN MID/UPPER TROF ADVANCING THROUGH COLORADO/NEW
MEXICO.

EXTREME TROPICAL MOISTURE IN PLACE COMBINED WITH IMPULSES COMING
THROUGH REQUIRES A CONTINUATION OF FLASH FLOOD WATCH. HPC
SUGGESTING AN ADDITIONAL 3 TO 5 INCHES OVER MUCH OF THE AREA.
COASTAL FLOOD WARNING...LAKE WIND ADVISORY AND SMALL CRAFT
ADVISORY WILL ALSO BE CONTINUED AS PRESSURE GRADIENT REMAINS TIGHT
AND WINDS STRONG BOTH OVER THE NEAR COASTAL WATERS AND INLAND.

TORNADO WATCH IN EFFECT THROUGH 7 AM FOR OUR SOUTHERN ZONES AND
COASTAL WATERS OUT 20 MILES. KINEMATICS GOOD FOR ADDITIONAL SEVERE
DEVELOPMENT TODAY BUT WILL BE LIMITED BY THERMODYNAMICS.

RAIN CHANCES DIMINISHING OVERNIGHT AS AFOREMENTIONED UPPER TROF
ADVANCES EAST ACROSS THE REGION AND SHARPLY DRIER AIR FILTERS IN.

&&

.AVIATION...WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED
INTO TONIGHT MAINTAINING LOW CEILINGS AND LIMITED VISIBILITY.

&&

.MARINE...A SMALL CRAFT ADVISORY WILL CONTINUE OVER THE NORTHWSET
GULF TODAY AS A TIGHT PRESSURE GRADIENT WILL MAINTAIN A STRONG
SOUTHERLY FLOW. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN ALSO BE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  80  74  89  66 / 100  70  10  10
KBPT  80  73  89  66 / 100  70  10  10
KAEX  77  68  89  64 / 100  70  10  10
KLFT  81  74  89  66 / 100  90  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

     FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: ACADIA...
     ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...CAMERON...
     EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
     ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
     MARTIN...VERMILION...AND VERNON.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
     ST. MARY...AND VERMILION.

TX...FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: HARDIN...
     JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...AND ORANGE.

     TORNADO WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&

MARCOTTE
Hazardous weather outlook, Oct 16, 4:36 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT MON OCT 16 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-170945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
436 AM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD AND HEAVY RAINS ARE EXPECTED TODAY AS A VIGOROUS UPPER
DISTURBANCE ADVANCES TOWARD THE REGION. WITH THE HEAVY RAINS WILL
COME THE POTENTIAL FOR FLASH FLOODING. ADDITIONALLY...TORNADIC
THUNDERSTORMS WILL BE POSSIBLE AS STONG SHEAR EXISTS IN THE LOW
LEVELS OF THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAIN CHANCES ARE EXPECTED TO DIMINISH TUESDAY WITH MINIMAL RAIN
CHANCES THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED TODAY.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 9:03 PM CDTLake Wind AdvisoryLCHHardin, Tyler26 hr
Oct 16, 2:28 AM CDTTornado WarningLCHJefferson32 min
Oct 16, 5:15 AM CDTTornado WarningLCHJefferson30 min
Oct 16, 5:20 AM CDTFlash Flood WarningLCHHardin3 hr
Oct 16, 5:33 AM CDTTornado WarningLCHOrange27 min
Oct 16, 5:41 AM CDTTornado WarningLCHJefferson34 min
Oct 16, 6:10 AM CDTFlash Flood WarningLCHJefferson, Orange2 hr
Oct 16, 6:29 AM CDTTornado WarningLCHOrange16 min
Oct 16, 6:30 AM CDTTornado WarningLCHJasper30 min
Oct 16, 6:44 AM CDTTornado WarningLCHHardin31 min
Oct 16, 7:09 AM CDTTornado WarningLCHNewton51 min
Oct 16, 7:22 AM CDTFlash Flood WarningLCHJasper, Newton, Tyler3 hr
Oct 16, 8:10 AM CDTTornado WarningLCHJasper, Newton50 min
Oct 16, 11:17 AM CDTSevere Thunderstorm WarningLCHJasper13 min
Oct 16, 1:03 PM CDTFlash Flood WarningLCHNewton3 hr
Oct 16, 1:49 PM CDTTornado WarningLCHJasper26 min
Oct 16, 2:08 PM CDTTornado WarningLCHNewton37 min
Oct 16, 2:33 PM CDTFlash Flood WarningLCHHardin, Jasper, Tyler3 hr
Oct 16, 4:53 PM CDTFlash Flood WarningLCHJefferson, Orange3 hr

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.